Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 24, NWS Melbourne, FL

April 10, 2018

NWS Melbourne, FL issued this small craft advisory at Apr 10, 2018, 3:54 AM EDT. It took effect at Apr 11, 2018, 2:00 AM EDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2018, 3:54 AM EDT (07:54 UTC)
In effect from
Apr 11, 2018, 2:00 AM EDT
Expired
Apr 12, 2018, 10:00 AM EDT
In force
32 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

503 
WHUS72 KMLB 100754
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
354 AM EDT Tue Apr 10 2018

AMZ550-110800-
/O.NEW.KMLB.SC.Y.0024.180411T0600Z-180412T0000Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
354 AM EDT Tue Apr 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT
WEDNESDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 2 AM to 8 PM EDT
Wednesday. 

* WINDS...North increasing near 20 knots tonight into Wednesday.

* WAVES/SEAS...Building 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ570-110800-
/O.NEW.KMLB.SC.Y.0024.180411T0600Z-180412T0900Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
354 AM EDT Tue Apr 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 5 AM EDT
THURSDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 2 AM Wednesday to 5 AM
EDT Thursday. 

* WINDS...North increasing near 20 knots late tonight and
  Wednesday.

* WAVES/SEAS...Building 7 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ552-110800-
/O.NEW.KMLB.SC.Y.0024.180411T0900Z-180412T0000Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
354 AM EDT Tue Apr 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT
WEDNESDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 5 AM to 8 PM EDT
Wednesday. 

* WINDS...North increasing near 20 knots late tonight and
  Wednesday.

* WAVES/SEAS...Building 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ555-572-575-110800-
/O.NEW.KMLB.SC.Y.0024.180411T0900Z-180412T0900Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
354 AM EDT Tue Apr 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM EDT
THURSDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 5 AM Wednesday to 5 AM
EDT Thursday. 

* WINDS...North winds increasing near 20 knots late tonight and
  Wednesday.

* WAVES/SEAS...Seas building 7 to 8 feet in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
3 follow-up statements
503 
WHUS72 KMLB 110820
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
420 AM EDT Wed Apr 11 2018

AMZ555-572-575-121400-
/O.EXT.KMLB.SC.Y.0024.180411T0900Z-180412T1400Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
420 AM EDT Wed Apr 11 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THURSDAY...

* WINDS...North 15 to 20 knots becoming northeast into tonight.
 
* WAVES/SEAS...Seas building to 7 to 8 feet in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ570-120800-
/O.EXT.KMLB.SC.Y.0024.000000T0000Z-180412T0800Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
420 AM EDT Wed Apr 11 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY...

* WINDS...North around 20 knots, decreasing to 15 to 20 knots 
  this afternoon and becoming northeast into tonight.

* WAVES/SEAS...Building to 7 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-120000-
/O.CON.KMLB.SC.Y.0024.000000T0000Z-180412T0000Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
420 AM EDT Wed Apr 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...North 15 to 20 knots.

* WAVES/SEAS...Building to 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ552-120000-
/O.CON.KMLB.SC.Y.0024.180411T0900Z-180412T0000Z/
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
420 AM EDT Wed Apr 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...North 15 to 20 knots. 

* WAVES/SEAS...Building to 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
167 
WHUS72 KMLB 120115
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
915 PM EDT Wed Apr 11 2018

AMZ555-572-575-121200-
/O.CON.KMLB.SC.Y.0024.000000T0000Z-180412T1400Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
915 PM EDT Wed Apr 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
THURSDAY...

* WINDS...North 15 to 20 knots becoming northeast into tonight.

* WAVES/SEAS...Seas building to 7 to 8 feet in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ570-120800-
/O.CON.KMLB.SC.Y.0024.000000T0000Z-180412T0800Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
915 PM EDT Wed Apr 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
THURSDAY...

* WINDS...North around 20 knots, decreasing to 15 to 20 knots 
  this afternoon and becoming northeast into tonight. 

* WAVES/SEAS...Building to 7 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
889 
WHUS72 KMLB 120802
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
402 AM EDT Thu Apr 12 2018

AMZ570-120915-
/O.EXP.KMLB.SC.Y.0024.000000T0000Z-180412T0800Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
402 AM EDT Thu Apr 12 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Small craft should continue to exercise caution for seas up to 6
feet.

$$

AMZ555-572-575-121400-
/O.CON.KMLB.SC.Y.0024.000000T0000Z-180412T1400Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
402 AM EDT Thu Apr 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS...East to northeast around 15 knots.

* WAVES/SEAS...Seas up to 7 feet in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 9:40 PM EDT, 6 hours 14 minutes earlier.

Area forecast discussion, Apr 9, 9:40 PM EDT, 6 hours 14 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
940 PM EDT Mon Apr 9 2018

.UPDATE...
Tonight...Frontal boundary just to our north has been focusing
numerous showers/storms this evening and the GFS shows the front
oscillating near our northern areas.  So our likely PoPs there look
good and may even need to be raised.  Farther south is trickier as
the HRRR has been showing convection propagating down into central
sections after midnight.  Conditions aloft look more supportive of
sustaining convection during the overnight as mid level temps cool
and broadly diffluent upper level flow develops ahead of shortwave
trough.  The main concern with the showers/storms will be
considerable water ponding in low lying areas from local 2-3 inch
rainfall amounts.

Since the HRRR has been so persistent in advancing the convection
southward, have bumped up PoPs into central sections.  The large
scale models hold the frontal boundary near our northern areas, so
think that the convection propagating southward will run out of gas
southward from Orlando and Cape Canaveral in the overnight hours.
With partly cloudy skies in the south and very moist low levels,
have added mention of patchy late night fog.

Tuesday (Previous Discussion)...Conditions become more unstable
aloft as a digging shortwave trough induces weak cyclonic flow over
the southeast. Consequently, the flow becomes considerably more
energetic with several vort maxes passing across the northern half
of the CWA beginning early Tuesday morning. Expect numerous showers
and isolated thunderstorms to develop over the northeastern Gulf and
push onshore, mainly over the I-4 corridor. With time, the old
surface boundary will begin to sag south through the area, acting as
the focal point for showers and storms from Brevard/Osceola county
south. Maintained categorical PoPs (80%+) from Melbourne-Kissimmee
north and likely (60-70%) elsewhere. Some breaks in the sun, at
least across Okeechobee/Osceola counties and the Space/Treasure
Coasts should bring temperatures up into the mid 80s before cloud
cover and precip chances increase.

Unidirectional flow out of the west in the low levels, enhanced a
bit aloft, suggest a chance for strong wind gusts tomorrow
especially if surface instability can be maximized through breaks
in the cloud cover. The Storm Prediction Center has placed the
central peninsula under a marginal risk for severe thunderstorms
tomorrow afternoon.

&&

.AVIATION...
Large mass of showers/storms along quasi-stationary frontal boundary
has been occurring just north of Lake/Volusia counties late this
evening, with some activity affecting our far northern sections.
This convection is not likely to completely end with loss of daytime
heating as conditions aloft become more supportive overnight.
Therefore, have a mention of vicinity thunder northward from KISM-
KMCO-KTIX. Timing is not certain enough to add tempo groups, but the
most likely affected terminals should be KLEE-KSFB-KDAB.  Skies may
stay partially cleared enough in the south for patchy late night fog
KVRB-KFPR. Considerable cloudiness and showers along with isolated
storms are expected to gradually push southward on Tue and produce
periods of MVFR and brief IFR at most of the terminals.

&&

.MARINE...
Tonight-Tue...A quasi-stationary front near the northern waters will
start to slide south by Tue. This boundary has been focusing large
convective clusters, and will continue to do so through Tue.
Generally southwest winds 10-15 knots can be expected ahead of the
front and then shifting to north/northeast behind the front Tue
afternoon in the north, although showers/storms will periodically
lead to variable wind directions.  Seas 3-4 feet.  Strong wind gusts
to around 35 knots will occur with some of the storms.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT TERM...Lascody
IMPACT WX....Cristaldi
Hazardous weather outlook, Apr 9, 7:10 PM EDT, 8 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
710 PM EDT Mon Apr 9 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-111000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
710 PM EDT Mon Apr 9 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
A stationary frontal boundary just north of northern Lake and
Volusia Counties will continue to generate scattered to numerous
showers and lightning storms into tonight. While most of the
activity is expected to stay across north Florida, some of the
storms could redevelop or sag southward into central Florida,
north of I-4.

Any showers or storms that redevelop Storms will move eastward at 25
to 30 mph with highest chance across Lake, Volusia, Seminole and
Orange counties. Torrential downpours and cloud to ground lightning
strikes will be the main storm threats. An isolated wind gust to 30
or 40 MPH will also be possible. One or two inches of rain will be
possible in some locations, resulting in temporary ponding of water,
especially in urbanized and poor drainage areas.

.MARINE THUNDERSTORM GUST IMPACT...
And lightning storms which develop tonight will likely remain north
of greater Orlando and Cape Canaveral, moving east at near 25 knots.
The primary threats to boaters on inland lakes, the intracoastal and
near shore Atlantic waters will be wind gusts of 30 to 34 knots and
frequent lightning strikes. Be aware of storms approaching
quickly from the west.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A weak frontal boundary will oscillate over central Florida
through Tuesday, resulting in an unsettled weather pattern with a
chance for beneficial rains through Tuesday night along with a
chance for lightning storms. Severe weather is not expected at
this time, but dangerous cloud to ground lightning and local
heavy rains will be possible.

Behind the front, north winds around 20 knots will produce
hazardous boating conditions over the Atlantic waters on
Wednesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Bragaw/Cristaldi

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 9:43 PM EDTAreal Flood AdvisoryMLBLake, Volusia92 min
Apr 9, 11:56 PM EDTAreal Flood AdvisoryMLBLake, Volusia2 hr
Apr 10, 6:43 AM EDTAreal Flood AdvisoryMLBLake, Volusia2 hr
Apr 10, 10:53 AM EDTSpecial Weather StatementMLBOrange37 min
Apr 10, 11:16 AM EDTSevere Thunderstorm WarningMLBOrange, Osceola29 min
Apr 10, 11:35 AM EDTSevere Thunderstorm WarningMLBOrange, Osceola40 min
Apr 10, 11:53 AM EDTSpecial Weather StatementMLBBrevard, Orange, Osceola82 min
Apr 10, 12:22 PM EDTSpecial Marine WarningMLB53 min
Apr 10, 12:47 PM EDTSpecial Weather StatementMLBIndian River, Okeechobee, Saint Lucie88 min
Apr 10, 12:55 PM EDTSpecial Marine WarningMLB65 min
Apr 10, 12:59 PM EDTSpecial Weather StatementMLBBrevard61 min
Apr 10, 1:54 PM EDTSpecial Marine WarningMLB51 min
Apr 10, 2:00 PM EDTSpecial Weather StatementMLBIndian River, Okeechobee, Saint Lucie60 min
Apr 10, 2:31 PM EDTSpecial Marine WarningMLB59 min
Apr 10, 3:16 PM EDTSpecial Weather StatementMLBMartin44 min
Apr 10, 3:23 PM EDTSpecial Marine WarningMLB82 min

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.